The perverse filtration and the Lefschetz hyperplane theorem

Abstract

We describe the perverse filtration in cohomology using the Lefschetz hyperplane theorem.

  • [ara] Go to document D. Arapura, "The Leray spectral sequence is motivic," Invent. Math., vol. 160, iss. 3, pp. 567-589, 2005.
    @article {ara, MRKEY = {2178703},
      AUTHOR = {Arapura, Donu},
      TITLE = {The {L}eray spectral sequence is motivic},
      JOURNAL = {Invent. Math.},
      FJOURNAL = {Inventiones Mathematicae},
      VOLUME = {160},
      YEAR = {2005},
      NUMBER = {3},
      PAGES = {567--589},
      ISSN = {0020-9910},
      CODEN = {INVMBH},
      MRCLASS = {14F42 (14D07)},
      MRNUMBER = {2006m:14025},
      MRREVIEWER = {Byungheup Jun},
      DOI = {10.1007/s00222-004-0416-x},
      ZBLNUMBER = {1083.14011},
      }
  • [sga4] M. Artin, "Théorème de finitude pour un morphisme propre; dimension cohomologique des schémas algébriques affines," in SGA 4, New York: Springer-Verlag, 1973, vol. 305, pp. 145-167.
    @incollection{sga4,
      author={Artin, M.},
      TITLE={ Théorème de finitude pour un morphisme propre; dimension cohomologique des schémas algébriques affines},
      BOOKTITLE={{\rm SGA 4}},
      SERIES={Lecture Notes in Math},
      VOLUME={305},
      YEAR={1973},
      PUBLISHER={ Springer-Verlag},
      ADDRESS={ New York},
      PAGES={145--167},
      ZBLNUMBER={0265.14002},
      }
  • [beabs] A. A. Beuilinson, "Notes on absolute Hodge cohomology," in Applications of Algebraic $K$-Theory to Algebraic Geometry and Number Theory, Part I, II (Boulder, Colo., 1983), Providence, RI: Amer. Math. Soc., 1986, pp. 35-68.
    @incollection {beabs, MRKEY = {862628},
      AUTHOR = {Be{\u\i}linson, A. A.},
      TITLE = {Notes on absolute {H}odge cohomology},
      BOOKTITLE = {Applications of Algebraic $K$-Theory to Algebraic Geometry and Number Theory, {P}art {\rm I},
      {\rm II} ({B}oulder, {C}olo., 1983)},
      SERIES = {Contemp. Math.},
      NUMBER = {55},
      PAGES = {35--68},
      PUBLISHER = {Amer. Math. Soc.},
      ADDRESS = {Providence, RI},
      YEAR = {1986},
      MRCLASS = {14F25 (11G45 11R70 14C30 19F27)},
      MRNUMBER = {87m:14019},
      MRREVIEWER = {Gerd Faltings},
      ZBLNUMBER = {0621.14011},
      }
  • [be] A. A. Beuilinson, "On the derived category of perverse sheaves," in $K$-Theory, Arithmetic and Geometry (Moscow, 1984–1986), New York: Springer-Verlag, 1987, pp. 27-41.
    @incollection {be, MRKEY = {923133},
      AUTHOR = {Be{\u\i}linson, A. A.},
      TITLE = {On the derived category of perverse sheaves},
      BOOKTITLE = {{$K$}-Theory, Arithmetic and Geometry ({M}oscow, 1984--1986)},
      SERIES = {Lecture Notes in Math.},
      NUMBER = {1289},
      PAGES = {27--41},
      PUBLISHER = {Springer-Verlag},
      ADDRESS = {New York},
      YEAR = {1987},
      MRCLASS = {14F99 (18E30 18F20 32C38 58G07)},
      MRNUMBER = {89b:14027},
      MRREVIEWER = {Jean-Luc Brylinski},
      ZBLNUMBER = {0652.14008},
      }
  • [bbd] A. A. Beuilinson, J. Bernstein, and P. Deligne, "Faisceaux pervers," in Analysis and Topology on Singular Spaces, I (Luminy, 1981), Paris: Soc. Math. France, 1982, pp. 5-171.
    @incollection {bbd, MRKEY = {751966},
      AUTHOR = {Be{\u\i}linson, A. A. and Bernstein, J. and Deligne, P.},
      TITLE = {Faisceaux pervers},
      BOOKTITLE = {Analysis and Topology on Singular Spaces, {\rm I} ({L}uminy, 1981)},
      SERIES = {Astérisque},
      NUMBER = {100},
      PAGES = {5--171},
      PUBLISHER = {Soc. Math. France},
      ADDRESS = {Paris},
      YEAR = {1982},
      MRCLASS = {32C38},
      MRNUMBER = {86g:32015},
      MRREVIEWER = {Zoghman Mebkhout},
      ZBLNUMBER={0536.14001},
      }
  • [durfsa] Go to document A. H. Durfee and M. Saito, "Mixed Hodge structures on the intersection cohomology of links," Compositio Math., vol. 76, iss. 1-2, pp. 49-67, 1990.
    @article {durfsa, MRKEY = {1078857},
      AUTHOR = {Durfee, Alan H. and Saito, Morihiko},
      TITLE = {Mixed {H}odge structures on the intersection cohomology of links},
      JOURNAL = {Compositio Math.},
      FJOURNAL = {Compositio Mathematica},
      VOLUME = {76},
      YEAR = {1990},
      NUMBER = {1-2},
      PAGES = {49--67},
      ISSN = {0010-437X},
      CODEN = {CMPMAF},
      MRCLASS = {32S35 (14F32 32S60)},
      MRNUMBER = {91m:32039},
      MRREVIEWER = {Alexandru Dimca},
      URL = {http://www.numdam.org/item?id=CM_1990__76_1-2_49_0},
      ZBLNUMBER = {0724.14011},
      }
  • [somm] M. A. A. de Cataldo, "The standard filtration on cohomology with compact supports with an appendix on the base change map and the Lefschetz hyperplane theorem," in Interactions of Classical and Numerical Algebraic Geometry, Conf. in Honor of A. J. Sommese 60th Birthday, Providence, RI: Amer. Math. Soc., 2009, vol. 496, pp. 119-220.
    @incollection{somm,
      author={de Cataldo, Mark Andrea A.},
      TITLE={The standard filtration on cohomology with compact supports with an appendix on the base change map and the Lefschetz hyperplane theorem},
      BOOKTITLE={Interactions of Classical and Numerical Algebraic Geometry, Conf. in Honor of A. J. Sommese {\rm 60th} Birthday},
      VENUE={Notre Dame, May 22--24, 2008},
      SERIES={Contemp. Math.},
      VOLUME={496},
      PAGES={119--220},
      PUBLISHER={Amer. Math. Soc.},
      ADDRESS={Providence, RI},
      YEAR={2009},
      MRNUMBER={25559555},
      ZBLNUMBER={pre05654496},
      }
  • [pfII] M. A. A. de Cataldo, The perverse filtration and the Lefschetz hyperplane theorem, II, in preparation.
    @misc{pfII,
      author={de Cataldo, Mark Andrea A.},
      TITLE={ The perverse filtration and the Lefschetz hyperplane theorem, II, in preparation},
      }
  • [decmightam] M. A. A. de Cataldo and L. Migliorini, "The Hodge theory of algebraic maps," Ann. Sci. École Norm. Sup., vol. 38, iss. 5, pp. 693-750, 2005.
    @article {decmightam, MRKEY = {2195257},
      AUTHOR = {de Cataldo, Mark Andrea A. and Migliorini, Luca},
      TITLE = {The {H}odge theory of algebraic maps},
      JOURNAL = {Ann. Sci. École Norm. Sup.},
      FJOURNAL = {Annales Scientifiques de l'École Normale Supérieure. Quatrième Série},
      VOLUME = {38},
      YEAR = {2005},
      NUMBER = {5},
      PAGES = {693--750},
      ISSN = {0012-9593},
      CODEN = {ASENAH},
      MRCLASS = {14D07 (32S60)},
      MRNUMBER = {2007a:14016},
      MRREVIEWER = {Christophe Mourougane},
      ZBLNUMBER = {1094.14005},
      }
  • [decmigseattle] M. A. A. de Cataldo and L. Migliorini, "Hodge-theoretic aspects of the decomposition theorem," in Algebraic Geometry—Seattle 2005. Part 2, Providence, RI: Amer. Math. Soc., 2009, pp. 489-504.
    @incollection {decmigseattle, MRKEY = {2483945},
      AUTHOR = {de Cataldo, Mark Andrea A. and Migliorini, Luca},
      TITLE = {Hodge-theoretic aspects of the decomposition theorem},
      BOOKTITLE = {Algebraic Geometry---{S}eattle 2005. {P}art 2},
      SERIES = {Proc. Sympos. Pure Math.},
      NUMBER = {80},
      PAGES = {489--504},
      PUBLISHER = {Amer. Math. Soc.},
      ADDRESS = {Providence, RI},
      YEAR = {2009},
      MRCLASS = {14C30 (14Fxx)},
      MRNUMBER = {2483945},
      ZBLNUMBER = {05548158},
      }
  • [sga4m] P. Deligne, "Theorems de finitude en cohomologie $l$-adique," in SGA $4\frac{1}{2}$, New York: Springer-Verlag, 1977, vol. 569.
    @incollection{sga4m,
      author={Deligne, Pierre},
      TITLE={Theorems de finitude en cohomologie $l$-adique},
      BOOKTITLE={{\rm SGA $4\frac{1}{2}$}},
      SERIES={Lecture Notes in Math.},
      VOLUME={569},
      YEAR={1977},
      PUBLISHER={Springer-Verlag},
      ADDRESS={New York},
      ZBLNUMBER={0349.14013},
      }
  • [ho2] Go to document P. Deligne, "Théorie de Hodge. II," Inst. Hautes Études Sci. Publ. Math., vol. 40, pp. 5-57, 1971.
    @article {ho2, MRKEY = {0498551},
      AUTHOR = {Deligne, Pierre},
      TITLE = {Théorie de {H}odge. {II}},
      JOURNAL = {Inst. Hautes Études Sci. Publ. Math.},
      FJOURNAL = {Institut des Hautes Études Scientifiques. Publications Mathématiques},
      VOLUME = {40},
      YEAR = {1971},
      PAGES = {5--57},
      ISSN = {0073-8301},
      MRCLASS = {14C30 (14F15)},
      MRNUMBER = {58 \#16653a},
      MRREVIEWER = {J. H. M. Steenbrink},
      URL = {http://www.numdam.org/item?id=PMIHES_1971__40__5_0},
      ZBLNUMBER = {0237.14003},
      }
  • [deseattle] P. Deligne, "Décompositions dans la catégorie dérivée," in Motives (Seattle, WA, 1991), Providence, RI: Amer. Math. Soc., 1994, pp. 115-128.
    @incollection {deseattle, MRKEY = {1265526},
      AUTHOR = {Deligne, Pierre},
      TITLE = {Décompositions dans la catégorie dérivée},
      BOOKTITLE = {Motives ({S}eattle, {\rm WA},
      1991)},
      SERIES = {Proc. Sympos. Pure Math.},
      NUMBER = {55},
      PAGES = {115--128},
      PUBLISHER = {Amer. Math. Soc.},
      ADDRESS = {Providence, RI},
      YEAR = {1994},
      MRCLASS = {18E30 (14F20)},
      MRNUMBER = {95h:18013},
      MRREVIEWER = {Jeremy Rickard},
      ZBLNUMBER = {0809.18008},
      }
  • [go-ma2] M. Goresky and R. MacPherson, Stratified Morse Theory, New York: Springer-Verlag, 1988.
    @book {go-ma2, MRKEY = {932724},
      AUTHOR = {Goresky, Mark and MacPherson, Robert},
      TITLE = {Stratified {M}orse Theory},
      SERIES = {Ergeb. Math. Grenzgeb.},
      NUMBER = {14},
      PUBLISHER = {Springer-Verlag},
      ADDRESS = {New York},
      YEAR = {1988},
      PAGES = {xiv+272},
      ISBN = {3-540-17300-5},
      MRCLASS = {57R70 (14F45 32C10 32C42 57N80 58A35 58C27)},
      MRNUMBER = {90d:57039},
      MRREVIEWER = {K. Lamotke},
      ZBLNUMBER = {0639.14012},
      }
  • [illusie] L. Illusie, Complexe Cotangent et Déformations. I, New York: Springer-Verlag, 1971.
    @book {illusie, MRKEY = {0491680},
      AUTHOR = {Illusie, Luc},
      TITLE = {Complexe Cotangent et Déformations. {\rm I}},
      SERIES = {Lecture Notes in Math.},
      NUMBER={239},
      PUBLISHER = {Springer-Verlag},
      ADDRESS = {New York},
      YEAR = {1971},
      PAGES = {xv+355},
      MRCLASS = {14B10 (14D15 14F20 55D20)},
      MRNUMBER = {58 \#10886a},
      MRREVIEWER = {Larry Breen},
      ZBLNUMBER = {0224.13014},
      }
  • [k-s] M. Kashiwara and P. Schapira, Sheaves on Manifolds, New York: Springer-Verlag, 1990.
    @book {k-s, MRKEY = {1074006},
      AUTHOR = {Kashiwara, Masaki and Schapira, Pierre},
      TITLE = {Sheaves on Manifolds},
      SERIES = {Grundl. Math. Wissen.},
      NUMBER = {292},
      PUBLISHER = {Springer-Verlag},
      ADDRESS = {New York},
      YEAR = {1990},
      PAGES = {x+512},
      ISBN = {3-540-51861-4},
      MRCLASS = {58G07 (18F20 32C38 35A27)},
      MRNUMBER = {92a:58132},
      MRREVIEWER = {Michael M. Kapranov},
      ZBLNUMBER = {0709.18001},
      }
  • [nori] M. V. Nori, "Constructible sheaves," in Algebra, Arithmetic and Geometry, Part I, II (Mumbai, 2000), Bombay: Tata Inst. Fund. Res., 2002, pp. 471-491.
    @incollection {nori, MRKEY = {1940678},
      AUTHOR = {Nori, Madhav V.},
      TITLE = {Constructible sheaves},
      BOOKTITLE = {Algebra, Arithmetic and Geometry, {P}art {\rm I},
      {\rm II} ({M}umbai, 2000)},
      SERIES = {Tata Inst. Fund. Res. Stud. Math.},
      NUMBER = {16},
      PAGES = {471--491},
      PUBLISHER = {Tata Inst. Fund. Res.},
      ADDRESS = {Bombay},
      YEAR = {2002},
      MRCLASS = {14F05 (18E30 18F20)},
      MRNUMBER = {2003m:14027},
      MRREVIEWER = {Jianqiang Zhao},
      ZBLNUMBER = {1059.14025},
      }
  • [msaito] Go to document M. Saito, "Mixed Hodge modules," Publ. Res. Inst. Math. Sci., vol. 26, iss. 2, pp. 221-333, 1990.
    @article {msaito, MRKEY = {1047415},
      AUTHOR = {Saito, Morihiko},
      TITLE = {Mixed {H}odge modules},
      JOURNAL = {Publ. Res. Inst. Math. Sci.},
      FJOURNAL = {Kyoto University. Research Institute for Mathematical Sciences. Publications},
      VOLUME = {26},
      YEAR = {1990},
      NUMBER = {2},
      PAGES = {221--333},
      ISSN = {0034-5318},
      CODEN = {KRMPBV},
      MRCLASS = {14D07 (14C30 32J25)},
      MRNUMBER = {91m:14014},
      MRREVIEWER = {Min Ho Lee},
      DOI = {10.2977/prims/1195171082},
      ZBLNUMBER = {0727.14004},
      }

Authors

Mark Andrea A. de Cataldo

Mathematics Department
Stony Brook University
Stony Brook, NY 11794-3651
United States

Luca Migliorini

Department of Mathematics
Università di Bologna
Piazza di Porta S. Donato, 5
Bologna
Italy